MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407655
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, a piece of the device broke off after being inserted into the patient's anatomy.The femoral vein was difficult to puncture and a stiff guidewire was used to introduce the introducer.When the dilator was removed from the patient, the tip was noted to be split and broken and a piece of the device was missing.The missing piece was unable to be found and it was unknown if the device broke inside the patient's anatomy.The device was replaced with no adverse patient consequences.
 
Additional Manufacturer Narrative
One 12f ultimum ev introducer sheath and dilator were received for evaluation.The dilator distal tip had been split and torn; scratches were visible inside the dilator distal tip.The torn section of the dilator tubing had a whitish color and indentations consistent with abrasion and stress-related damage.No loose material was returned, however, there appeared to be missing material at the location of the dilator damage.There was no visible damage to the sheath distal tip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the split and torn dilator tip is consistent with damage during use.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8971537
Report Number3005334138-2019-00486
Device Sequence Number16790593
Product Code DYB
UDI-Device Identifier05414734011259
UDI-Public05414734011259
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K023447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number407655
Device Lot Number5638567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1